Alert archive / Texas / Red Flag Warnings in 2024
Red Flag Warning 13, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Dec 30, 2024, 1:30 AM CST for 6 counties in Texas. It took effect at Dec 30, 2024, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2024, 1:30 AM CST (07:30 UTC)
- In effect from
- Dec 30, 2024, 12:00 PM CST
- Expired
- Dec 30, 2024, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Edwards County, TX, Gillespie County, TX, Kerr County, TX, Llano County, TX, Real County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 110 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3971 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
661 WWUS84 KEWX 300730 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 130 AM CST Mon Dec 30 2024 ...Critical conditions for the spread of wildfires this afternoon... .A developing low pressure system in the Central Plains will increase winds and lower relative humidity across the southern Edwards Plateau and western Hill Country this afternoon. Sustained winds of 10 to 20 mph with gusts to 30 mph are expected, along with minimum relative humidity dropping to 10 to 15 percent by early afternoon. The winds will die down, and the humidity will recover after sunset, thus reducing the threat to below critical levels. TXZ171-183>186-188-310000- /O.UPG.KEWX.FW.A.0006.241230T1800Z-241231T0000Z/ /O.NEW.KEWX.FW.W.0013.241230T1800Z-241231T0000Z/ Llano-Val Verde-Edwards-Real-Kerr-Gillespie- 130 AM CST Mon Dec 30 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR GUSTY AND DRY WESTERLY WINDS OVER THE SOUTHERN EDWARDS PLATEAU AND WESTERN HILL COUNTRY... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for the southern Edwards Plateau and western Hill Country, which is in effect from noon today to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * FOR FOR THE SOUTHERN EDWARDS PLATEAU AND WESTERN HILL COUNTRY. * AFFECTED AREA...Llano, Val Verde, Edwards, Real, Kerr and Gillespie Counties. * TIMING...From noon today to 6 PM CST this evening. * WINDS...West 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...9 to 15 percent. * TEMPERATURES...82 to 88. * LIGHTNING...None expected * IMPACTS...Any wildfires that start could rapidly increase in size and intensity, and move quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Dec 29, 9:40 PM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Dec 29, 9:40 PM CST, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 940 PM CST Sun Dec 29 2024 ...New AVIATION... .SHORT TERM... (Tonight through Monday night) Issued at 153 PM CST Sun Dec 29 2024 Key Messages... - Fire Weather Watch in effect Monday afternoon for the northern Rio Grande Plains, Edwards Plateau, and western Hill Country due to gusty west to southwest winds and low relative humidity. Developing low pressure in the Central Plains will increase the pressure gradient over South Central Texas on Monday. This will result in gusty winds and low relative humidity, especially across the western half of the area. Afternoon highs will be nearly 20F above normal on Monday, resulting in many daily maximum temperature records being tied or broken for December 30th. Overnight lows tonight and Monday night will be near to slightly above normal, and vary from the mid 40s to lower 50s. && .LONG TERM... (Tuesday through Sunday) Issued at 153 PM CST Sun Dec 29 2024 Key Messages... -Seasonable to below average temperatures return... -Quiet weather wise with a freeze looking less likely Wednesday morning... Long term starts out with temperatures much cooler then the last few days and especially Monday with highs right around 70 with slightly warmer temps across the Rio Grande Plains. Winds will be somewhat breezy during the day as the front continues moving off towards the Gulf Coast. Tuesday Night(New Years Eve) we could see a freeze possible for mainly the hill country down into the northern part of the I-35 corridor. However, current guidance and trends have indicated that temps may remain a bit warmer due to some cloud cover. Additionally, the winds aloft may not decouple enough throughout the night which wouldn't allow for the ideal radiational cooling to occur. Thus the really low temps that seem to be suggested by the ECMWF would not be realized. needless to say if you are going out for New Years Eve you may want to dress warm as it could be quite chilly. New Years Day temps struggle to reach 60 due to strong cold air advection as we become influenced by high pressure. This high then parks itself over Oklahoma/TX panhandle before sliding off to the east over Louisiana. The result is we end up with not much to speak of weather wise as the high keeps us cool and dry with high temps around 60-70 and lows in the 50s. In fact throughout the period looking at the WPC QPF for the next 7 days the entire CWA looks to receive maybe a tenth of an inch of rain. it seems our progressive pattern we have had for the past week is no more and instead replaced with a much quieter weather pattern as we enter 2025. && .AVIATION... (06Z TAFS) Issued at 922 PM CST Sun Dec 29 2024 VFR conditions are expected through the period with mostly clear skies besides some high cirrus. Winds will remain light at or below 5 knots through 17-18Z Monday, then be southwesterly averaging 10G20KT Monday afternoon at KAUS/KSAT/KSSF, but westerly at 10KT or less at KDRT. Light wind returns after 00Z Tuesday shifting from the northwest and eventually north after midnight. && .FIRE WEATHER... Issued at 153 PM CST Sun Dec 29 2024 A Fire Weather Watch has been issued for Monday afternoon for gusty winds and low relative humidity conditions conducive to the rapid spread of wildfires. This may be upgraded to a Red Flag Warning if additional observations and forecast models confirm the likelihood of the threat. The main area of concern is along and north of a line from Amistad Reservoir to Kerrville to Llano. Dry conditions and low afternoon relative humidity will continue elevated fire weather conditions through the week. In addition, gusty winds will accompany a cold front passing through overnight Tuesday into early Wednesday. No rain is expected for the next seven days. && .CLIMATE... Issued at 153 PM CST Sun Dec 29 2024 ...Daily Record Highs for December 30... Location Current Record Monday Forecast KATT Austin Camp Mabry 83F in 1951 85F KAUS Austin Bergstrom 83F in 2021 82F KSAT San Antonio Intl 83F in 1951 84F KDRT Del Rio Airport 86F in 1951 87F && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 52 85 48 67 / 0 0 0 0 Austin Bergstrom Intl Airport 48 83 47 66 / 0 0 0 0 New Braunfels Muni Airport 49 84 49 69 / 0 0 0 0 Burnet Muni Airport 51 86 45 64 / 0 0 0 0 Del Rio Intl Airport 48 88 49 75 / 0 0 0 0 Georgetown Muni Airport 50 84 48 63 / 0 0 0 0 Hondo Muni Airport 47 86 48 72 / 0 0 0 0 San Marcos Muni Airport 48 83 48 67 / 0 0 0 0 La Grange - Fayette Regional 50 78 47 65 / 0 0 0 0 San Antonio Intl Airport 51 84 52 70 / 0 0 0 0 Stinson Muni Airport 49 85 52 71 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... && Short-Term...Zeitler Long-Term...CJM Aviation...27
Hazardous weather outlook, Dec 29, 2:35 PM CST, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 235 PM CST Sun Dec 29 2024 TXZ171>173-183>194-202>209-217>225-228-301000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 235 PM CST Sun Dec 29 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. ...Fire Weather Watch in Effect for the northern Rio Grande Plains, Edwards Plateau, and western Hill Country on Monday Afternoon... Elevated to critical fire weather conditions are expected Monday afternoon from gusty southwest to west winds and low relative humidity. The main threat area is along and north of a line from Amistad Reservoir to Kerrville to Llano. Elevated fire weather conditions are expected during the afternoon hours the rest of the week as humidity remains low and no rainfall is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Red Flag Warnings in Texas, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.